MAUDE Adverse Event Report: ABBOTT VASCULAR NC TREK RX CORONARY DILATATION CATHETER

ABBOTT VASCULAR NC TREK RX CORONARY DILATATION CATHETER
Catalog Number 1012454-15
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/26/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Manufacturer's investigation is still pending at this time.Results and conclusions will be provided in the final report.
 
Event or Problem Description
It was reported that the procedure was to treat a 65% stenosed lesion in the ostial right coronary artery (rca).The 4.5x15mm nc trek balloon dilatation catheter (bdc) was used in the procedure for dilatation and the tip of the balloon broke off in the vessel.A snare device was used to attempt to remove the separated portion of the bdc; however, could not be removed.Therefore, the patient was transferred to vascular surgery and the separated portion of the bdc was removed in surgery.There was no adverse patient sequela.No additional information was provided.
 
Additional Manufacturer Narrative
Visual analysis was performed on the returned device.The reported separation was confirmed.The lot history record (elhr) and corrective and preventive actions (capa) reviews were performed and revealed no indication of a product quality issue.Additionally, a query of the complaint handling database for the reported lot revealed no other similar incidents and/or complaints from this lot.Based on the reported information and results of the complaint investigation there is no indication the reported separation is related to a potential product quality issue.In this case, although the account reported that there was no difficulty experienced during removal, based on the returned device, the noted stretching on the device and jagged material is indicative of difficulty and/or handling during removal which likely led to the reported separation.Additionally, the investigation determined the reported patient effects of unexpected medical intervention, surgical intervention and hospitalization appear to be related to circumstances of the procedure.Based on the reported information, there is no indication of a product quality issue with respect to the design, manufacture, or labeling of the device.
 
Event or Problem Description
It was reported that the procedure was to treat a 65% stenosed lesion in the ostial right coronary artery (rca).The 4.5x15mm nc trek balloon dilatation catheter (bdc) was used in the procedure for dilatation and the tip of the balloon broke off in the vessel.A snare device was used to attempt to remove the separated portion of the bdc; however, could not be removed.The patient was transferred to vascular surgery and the separated portion of the bdc was removed in surgery.There was no adverse patient sequela.No additional information was provided.

Brand Name
NC TREK RX CORONARY DILATATION CATHETER
Common Device Name
CORONARY DILATATION CATHETER
Manufacturer (Section D)
ABBOTT VASCULAR
26531 ynez rd.
temecula CA 92591 4628
Manufacturer (Section G)
ABBOTT VASCULAR COSTA RICA, REG # 3009564766
52 calle 3 b31 coyol free zone
el coyol alajuela
CS  
Manufacturer Contact
lindsey bell
26531 ynez rd.
temecula, CA 92591-4628
9519143996
MDR Report Key18743739
Report Number2024168-2024-02103
Device Sequence Number7243567
Product Code LOX
UDI-Device Identifier08717648152115
UDI-Public(01)08717648152115(17)250731(10)20824G1
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K103153
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/10/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/31/2025
Device Catalogue Number1012454-15
Device Lot Number20824G1
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer Not provided
Supplement Date Received by Manufacturer04/09/2024
Initial Report FDA Received Date02/20/2024
Supplement Report FDA Received Date04/10/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/24/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient SexUnknown